Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2013, 8:51 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 10, 2013, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:55 PM CDT | TSTM WND DMG | 4 S Raymond, IL | ROOF OFF BUILDING POSSIBLY A HOUSE OFF ROUTE 127 ON WITT AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 10, 6:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 10, 8:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS53 KLSX 110151
SVRLSX
ILC117-135-110215-
/O.NEW.KLSX.SV.W.0030.130411T0151Z-130411T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 915 PM CDT
* AT 846 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM GIRARD TO 5 MILES SOUTH OF FARMERSVILLE TO 5
MILES NORTHEAST OF LITCHFIELD TO SORENTO...AND MOVING NORTHEAST AT
65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...NOKOMIS...TAYLOR SPRINGS...WHITE OAK...COFFEEN...
WITT...PANAMA...IRVING...CHAPMAN...COALTON...WENONAH AND OHLMAN.
THIS WARNING INCLUDES LAKE LOU YAEGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3922 8925 3911 8928 3904 8944 3902 8950
3903 8958 3900 8959 3900 8973 3918 8978
3930 8985 3940 8995 3953 8976 3953 8954
3936 8952 3935 8914 3922 8913
TIME...MOT...LOC 0151Z 233DEG 57KT 3949 8971 3942 8957
3929 8953 3901 8955
HAIL...<.75IN
WIND...70MPH
$$
CARNEY1 follow-up statement
470
WWUS53 KLSX 110211
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT WED APR 10 2013
ILC117-135-110220-
/O.EXP.KLSX.SV.W.0030.000000T0000Z-130411T0215Z/
MACOUPIN IL-MONTGOMERY IL-
911 PM CDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND EASTERN
MACOUPIN COUNTIES WILL EXPIRE AT 915 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 300 AM.
LAT...LON 3922 8925 3911 8928 3904 8944 3902 8950
3903 8958 3900 8959 3900 8973 3918 8978
3930 8985 3940 8995 3953 8976 3953 8954
3936 8952 3935 8914 3922 8913
TIME...MOT...LOC 0210Z 233DEG 57KT 3967 8939 3960 8925
3947 8922 3919 8924
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:46 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 6:46 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 646 PM CDT WED APR 10 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 405 PM CDT WED APR 10 2013 EVENT ONGOING WITH SURFACE LOW JUST SOUTHWEST OF STL METRO AREA AS OF 20Z...WITH ATTENDANT COLD FRONT EXTENDING FROM SURFACE LOW TO THE SOUTH SOUTHWEST. WARM FRONT EXTENDS FROM SURFACE LOW TO THE EAST ALONG I-70 CORRIDOR. IN WARM SECTOR IN BETWEEN THE FRONTS...PLENTY OF LOW LEVEL MOISTURE WITH DEWPTS IN THE UPPER 50S TO LOW 60S...CAPES IN EXCESS OF 2000 J/KG AND DECENT LOW LEVEL SHEAR. SO TORNADO WATCH REMAINS IN EFFECT UNTIL 02Z THU...FOR PORTIONS OF EAST CENTRAL/SOUTHEAST MO AND SOUTHERN IL. ALSO HAVE SOME POST FRONTAL ACTIVITY OVER WESTERN HALF OF MO. OVERALL...STILL SEEING POCKETS OF LOCALLY HEAVY RAINFALL AS WELL...SO WILL KEEP MENTION IN ZONES THROUGH THIS EVENING. ALL OF THIS ACTIVITY TO SLOWLY SHIFT TO THE EAST AND NORTHEAST THIS EVENING...BEFORE TAPERING OFF FROM WEST TO EAST. COLDER AIR TO FILTER IN BEHIND THIS SYSTEM...SO WILL SEE LOWS IN THE UPPER 30S FAR WEST TO THE LOW 50S FAR EAST BY DAYBREAK. BYRD .LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY) ISSUED AT 405 PM CDT WED APR 10 2013 EVEN THOUGH PCPN WILL BE ONGOING FAR EASTERN PORTIONS OF FORECAST AREA THURSDAY MORNING...WRAP AROUND CLOUDS AND PCPN TO MOVE BACK INTO NORTHERN PORTIONS OF FORECAST AREA...BEFORE FINALLY TAPERING OFF ONCE AGAIN BY LATE THURSDAY AFTERNOON. LITTLE IN THE WAY OF WARMING EXPECTED AS CAA CONTINUES TO FILTER INTO THE REGION. HIGHS WILL BE BELOW NORMAL IN THE MID 40S TO MID 50S. OVERNIGHT LOWS THURSDAY NIGHT WILL BE IN THE 30S. SURFACE RIDGE TO SLOWLY BUILD IN DURING THE DAY ON FRIDAY...BUT CLOUDS WILL BE SLOW TO CLEAR OUT. THIS IN CONJUNCTION WITH BREEZY WEST TO NORTHWEST WINDS GUSTING TO NEAR 25 MPH AT TIMES...WILL KEEP TEMPS FROM WARMING UP MUCH...WITH HIGHS IN THE MID 40S TO MID 50S ONCE AGAIN. WINDS TO DIMINISH FRIDAY EVENING WITH SKIES CLEARING OUT. LOWS WILL BE IN THE UPPER 20S FAR NORTH TO THE MID 30S FAR SOUTH. SURFACE RIDGE TO REMAIN OVERHEAD ON SATURDAY...THEN SLIDE OFF TO THE EAST BY SUNDAY. BELOW NORMAL TEMPERATURES IN THE MID TO UPPER 50S ON SATURDAY TO MODERATE...WARMING BACK UP INTO THE UPPER 60S TO LOW 70S BY SUNDAY. IN THE MEANTIME...NEXT WEATHER SYSTEM TO MOVE INTO THE REGION WITH CHANCES OF PCPN BEGINNING SATURDAY NIGHT OVER NORTHERN MO AND PERSISTING THROUGH THE REST OF THE EXTENDED PERIOD. EXTENDED MODELS HAVING TROUBLE PINNING DOWN TIMING AND COVERAGE OF ACTIVITY...SO JUST KEPT CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH NEXT WEDNESDAY. HIGH TEMPERATURES TO REMAIN MILD IN THE 60S/70S WITH LOWS EACH NIGHT IN THE 40S/50S. BYRD && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 640 PM CDT WED APR 10 2013 A COMPLEX AVIATON FORECAST THROUGH TONIGHT. MAIN WAVE OF SHOWERS AND STORMS BEGINNING TO MOVE INTO CENTRAL MISSOURI AND IS ALREADY AFFECTING COU. WIND GUSTS UP TO 45 MPH HAVE BEEN OBSERVED WITH THIS LINE. HAIL WILL ALSO BE POSSIBLE WITH ANY OF THESE STORMS. THESE SHOWERS AND STORMS WILL PROGRESS TO THE EAST WITH CEILINGS LOWERING COINCDIENT WITH PRECIPITATION. BEHIND THE STORMS...MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDER WILL LIKELY CONTINUE FOR AT LEAST A FEW HOURS ALONG WITH IFR CEILINGS CONTINUING. RAIN SHOULD END AROUND MIDNIGHT TONIGHT AT KCOU AND OVERNIGHT AT OTHER TAF SITES. CEILINGS SHOULD THEN GRADUALLY CLIMB THROUGHOUT THE DAY INTO MVFR BY LATE MORNING. SPECIFICS FOR KSTL... A COMPLEX AVIATON FORECAST THROUGH TONIGHT. MAIN WAVE OF SHOWERS AND STORMS BEGINNING TO MOVE INTO CENTRAL MISSOURI AND IS ALREADY AFFECTING COU. WIND GUSTS UP TO 45 MPH HAVE BEEN OBSERVED WITH THIS LINE. HAIL WILL ALSO BE POSSIBLE WITH ANY OF THESE STORMS. THESE SHOWERS AND STORMS WILL PROGRESS TO THE EAST WITH CEILINGS LOWERING COINCDIENT WITH PRECIPITATION. BEHIND THE STORMS...MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDER WILL LIKELY CONTINUE FOR AT LEAST A FEW HOURS ALONG WITH IFR CEILINGS. RAIN SHOULD END AROUND 0800 UTC AT LAMBERT. CEILINGS SHOULD THEN GRADUALLY CLIMB THROUGHOUT THE DAY INTO MVFR BY LATE MORNING AND FINALLY VFR BY AFTERNOON. SFC WINDS ARE EXPECTED TO BE OUT OF THE WSW TONIGHT AND TOMORROW ONCE THE CYCLONE BEGINS TO MOVE OFF TO THE NORTHEAST. GOSSELIN && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 10, 4:15 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT WED APR 10 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS THROUGH THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. BYRD
In the hours before
Local storm report, Apr 10, 8:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST BETHALTO 38.90N 90.05W
04/10/2013 E50 MPH MADISON IL AMATEUR RADIO
50 PLUS MPH GUST ESTIMATED.
&&
FUCHSLocal storm report, Apr 10, 8:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST GRANITE CITY 38.71N 90.13W
04/10/2013 E55 MPH MADISON IL AMATEUR RADIO
&&
FUCHSLocal storm report, Apr 10, 8:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND GST EDWARDSVILLE 38.80N 89.97W
04/10/2013 M60 MPH MADISON IL TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 10, 8:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN 6 W MOUNT STERLING 39.98N 90.88W
04/10/2013 M2.80 INCH BROWN IL TRAINED SPOTTER
TOTAL SINCE 5 P.M. AT TIMEWELL ILLINOIS.
&&
FUCHSLocal storm report, Apr 10, 8:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG GODFREY 38.97N 90.19W
04/10/2013 MADISON IL AMATEUR RADIO
TREE DOWN 12 INCHES IN DIAMETER AT BETHANY LANE EAST OF
HUMBERT ROAD.
&&
FUCHSLocal storm report, Apr 10, 8:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TORNADO HAZELWOOD 38.78N 90.36W
04/10/2013 ST. LOUIS MO TRAINED SPOTTER
NUMEROUS STRUCTURES DAMAGED AT INTERSECTION OF
HOWDERSHELL AND LYNN HAVEN. TIME ESTIMATED BY RADAR.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:25 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 50 min |
| Apr 10, 7:52 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 23 min |
| Apr 10, 8:04 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 41 min |
| Apr 10, 8:04 PM CDT | Tornado Warning | LSX | Madison | 26 min |
| Apr 10, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Jersey, Macoupin, Madison and 3 more | 53 min |
| Apr 10, 8:08 PM CDT | Tornado Warning | LSX | Madison, Saint Clair | 37 min |
| Apr 10, 8:11 PM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 6 hr |
| Apr 11, 11:57 AM CDT | River Flood Warning | LSX | Pike | 95 days |
| Apr 11, 11:57 AM CDT | River Flood Warning | LSX | Pike | 49 hr |
| Apr 11, 11:57 AM CDT | River Flood Warning | LSX | Pike | 96 days |
| Apr 11, 11:57 AM CDT | River Flood Warning | LSX | Calhoun | 97 days |
| Apr 11, 11:57 AM CDT | River Flood Warning | LSX | Jersey | 96 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.